Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 30, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 5, 2003, 2:07 AM CDT for Prairie County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2003, 2:07 AM CDT (07:07 UTC)
- Expired
- May 5, 2003, 2:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Prairie County, AR
The radar
The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
364
WFUS54 KLZK 050707
TORLIT
ARC117-050730-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
206 AM CDT MON MAY 5 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
PRAIRIE COUNTY IN CENTRAL ARKANSAS
* UNTIL 230 AM CDT
* AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 11 MILES WEST OF DES ARC...OR ABOUT 10 MILES NORTH OF
CARLISLE...MOVING EAST AT 60 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
DES ARC AROUND 215 AM CDT
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3485 9168 3500 9175 3503 9158 3509 9152
3505 9137 3494 9137
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 4, 9:50 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 4, 9:50 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 950 PM CDT SUN MAY 4 2003 SEVERE AND TORNADIC THUNDERSTORMS DUE TO WARM ADVECTION HAS MOVED EAST OF THE CWA. HOWEVER...WARM AND HUMID AIR MASS REMAINS IN PLACE. LINE OF THUNDERSTORMS IN SOUTHWESTERN MISSOURI MAY EXTEND SOUTHWEST INTO NORTHEASTERN OKLAHOMA THEN MOVE EAST INTO ARKANSAS LATER TONIGHT. THUS WILL NOT UPDATE THE FORECAST AND KEEP HIGH POPS GOING THROUGH TONIGHT. IF ANYTHING...MIN FORECASTS MAY BE TOO LOW BUT LATER STORMS COULD KNOCK TEMPS DOWN SOMEWHAT. .LZK...NONE
Hazardous weather outlook, May 4, 1:51 PM CDT, 12 hours 16 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 151 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ACROSS CENTRAL ARKANSAS CONTINUED TO MOVE NORTH THIS AFTERNOON. BEHIND THE FRONT...WARM...MOIST AND UNSTABLE AIR WAS NOTED ACROSS THE REGION. MEANWHILE...A STRONG STORM SYSTEM WAS IN NORTH KANSAS WITH A TRAILING COLD FRONT INTO THE TEXAS PANHANDLE. AS THE FRONT APPROACHES LATER TODAY...IT WILL MOVE INTO THE UNSTABLE ATMOSPHERE WITH THUNDERSTORMS DEVELOPING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN FORMING IN WESTERN ARKANSAS THIS AFTERNOON AND WILL PUSH ACROSS THE STATE THROUGH THE OVERNIGHT HOURS. IT APPEARS THAT SEVERE WEATHER WILL BE LIKELY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON AND TONIGHT. HOWEVER...THE WINDS WILL BE CHANGING WITH HEIGHT...WITH A SOUTH TO SOUTHEAST WIND NEAR THE GROUND AND A WEST TO SOUTHWEST WIND ALOFT. THIS WILL CREATE A TURNING MOTION IN THE ATMOSPHERE...WITH TORNADOES POSSIBLE IN SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT IN THE PLAINS WILL BE SLOW TO MOVE ACROSS ARKANSAS. BY MONDAY AFTERNOON...THE FRONT WILL EXTEND FROM AROUND MOUNTAIN HOME TO TEXARKANA. AFTER SOME LEFTOVER MORNING PRECIPITATION... SHOWERS AND THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON ACROSS MAINLY THE SOUTHEAST HALF OF THE STATE. SEVERE WEATHER IS AGAIN POSSIBLE. THE FRONT WILL STALL ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEK. SEVERAL SYSTEMS FROM THE PLAINS WILL INTERACT WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF ARKANSAS TODAY... ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS. 51
In the hours before
Local storm report, May 4, 8:26 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM ROSE BUD AR WIND DAMAGE
05/04/03 WHITE TREES DOWN ON HIGHWAY
124 WEST. REPORTED BY
HAM RADIO OPERATOR
28Local storm report, May 4, 8:42 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM VILONIA AR WIND DAMAGE
05/04/03 FAULKNER PORCHES OFF HOUSES.
OUTBUILDINGS DESTROYED.
POWER LINES DOWN. REPORTED
BY HAM RADIO OPERATOR
0800 PM VILONIA AR .75 INCH HAIL
05/04/03 FAULKNER REPORTED BY HAM RADIO
OPERATOR
28Local storm report, May 4, 9:31 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 2 S HOPEWELL AR TORNADO
05/04/03 CLEBURNE MINOR DAMAGE TO
HOUSES.REPORTED BY LAW
ENFORCEMENT
0817 PM EL PASO AR TORNADO
05/04/03 WHITE TREES AND POWER LINES
DOWN. DAMAGE TO HOUSES.
PEOPLE TRAPPED IN HOUSES.
REPORTED BY LAW ENFORCEMENT
28Local storm report, May 4, 9:40 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
940 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM WELDON AR TORNADO
05/04/03 JACKSON TREES AND POWER LINES DOWN
AROUND WELDON AND TUPELO.
REPORTED BY EMERGENCY
MANAGEMENT
28Local storm report, May 4, 9:45 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM MC CRORY AR TORNADO
05/04/03 WOODRUFF 10 TO 15 HOUSES REPORTED
DESTROYED FROM PATTERSON TO
MC CRORY. FIRE STATION
REPORTEDLY DESTROYED AT MC
CRORY. DAMAGE TO
BUSINESSES. FROM STATE
POLICE AND ARKANSAS DEPT.
OF EMERGENCY MANAGEMENT.
28Local storm report, May 4, 9:59 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 SW BEE BRANCH AR WIND DAMAGE
05/04/03 VAN BUREN MANY TREES DOWN. POWER
LINES DOWN. REPORTED BY LAW
ENFORCEMENT
0710 PM 2 S EDGEMONT AR WIND DAMAGE
05/04/03 CLEBURNE TREES AND POWER LINES DOWN
AND SOME STRUCTURAL DAMAGE
REPORTED AT GREERS FERRY.
REPORTED BY LAW ENFORCEMENT
0745 PM QUITMAN AR WIND DAMAGE
05/04/03 CLEBURNE TREES AND POWER LINES DOWN
AND SOME STRUCTURAL DAMAGE.
REPORTED BY LAW ENFORCEMENT
0815 PM 5 W BEEBE AR TORNADO
05/04/03 WHITE HIGHWAY 64 BLOCKED BY
FALLEN TREES AND POWER
LINES. TRUCK TRAILER
OVERTURNED. ONE HOUSE
DAMAGED. REPORTED BY HAM
RADIO OPERATOR
0903 PM GREGORY AR TORNADO
05/04/03 WOODRUFF SHERIFFS DEPUTY REPORTED A
TORNADO NEAR GREGORY ON
HIGHWAY 33 SOUTH.
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:01 PM CDT | Tornado Warning | LZK | Scott | 44 min |
| May 4, 7:06 PM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 29 min |
| May 4, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| May 4, 7:18 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 27 min |
| May 4, 7:27 PM CDT | Tornado Warning | LZK | Faulkner | 28 min |
| May 4, 7:35 PM CDT | Tornado Warning | LZK | Faulkner | 20 min |
| May 4, 7:43 PM CDT | Tornado Warning | LZK | Cleburne | 42 min |
| May 4, 7:54 PM CDT | Tornado Warning | LZK | Faulkner | 31 min |
| May 4, 8:10 PM CDT | Tornado Warning | LZK | Lonoke, White | 45 min |
| May 4, 8:48 PM CDT | Tornado Warning | LZK | White, Woodruff | 52 min |
| May 4, 9:05 PM CDT | Tornado Warning | LZK | Jackson | 40 min |
| May 4, 11:38 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 47 min |
| May 4, 11:58 PM CDT | Tornado Warning | LZK | Yell | 27 min |
| May 5, 12:22 AM CDT | Severe Thunderstorm Warning | LZK | Perry | 43 min |
| May 5, 12:47 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 28 min |
| May 5, 12:59 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 46 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 43 min |
| May 5, 1:41 AM CDT | Severe Thunderstorm Warning | LZK | White | 34 min |
| May 5, 1:53 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 32 min |
| May 5, 2:17 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 28 min |
| May 5, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 27 min |
| May 5, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 39 min |
| May 5, 3:25 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 30 min |
| May 5, 3:41 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 29 min |
| May 5, 12:08 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 32 min |
| May 5, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 40 min |
| May 5, 12:54 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 36 min |
| May 5, 1:11 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 39 min |
| May 5, 1:37 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 28 min |
| May 5, 1:41 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 29 min |
| May 5, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| May 5, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Drew | 32 min |
| May 5, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| May 5, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| May 5, 2:25 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
| May 5, 2:31 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 29 min |
| May 5, 2:44 PM CDT | Tornado Warning | LZK | Bradley | 31 min |
| May 5, 2:48 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 32 min |
| May 5, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 37 min |
| May 5, 2:56 PM CDT | Tornado Warning | LZK | Drew | 39 min |
| May 5, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 29 min |
| May 5, 3:29 PM CDT | Tornado Warning | LZK | Desha | 41 min |
| May 5, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| May 5, 3:32 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 43 min |
| May 5, 3:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 29 min |
| May 5, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 38 min |
| May 5, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 42 min |
| May 5, 4:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 44 min |
| May 5, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lincoln | 45 min |
| May 5, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 43 min |
| May 5, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 25 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 30 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 38 min |
| May 5, 5:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 27 min |
| May 5, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 47 min |
| May 5, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 32 min |
| May 5, 5:59 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 41 min |
| May 5, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 29 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 34 min |
| May 5, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 31 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 37 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 47 min |
| May 5, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.